Alert archive / New York / Beach Hazards Statements in 2023
Beach Hazards Statement 2, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Jun 3, 2023, 3:57 AM EDT for 6 counties in New York. It took effect at Jun 3, 2023, 6:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2023, 3:57 AM EDT (07:57 UTC)
- In effect from
- Jun 3, 2023, 6:00 AM EDT
- Expired
- Jun 4, 2023, 4:29 AM EDT
- In force
- 22 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 113 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1908 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
490 WHUS41 KBUF 030757 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 357 AM EDT Sat Jun 3 2023 NYZ001>006-031600- /O.NEW.KBUF.BH.S.0002.230603T1000Z-230604T1000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego- 357 AM EDT Sat Jun 3 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Niagara, Orleans, Monroe, Wayne, Northern Cayuga, and Oswego counties. * WHEN...Through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
3 follow-up statements
723 WHUS41 KBUF 031422 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1022 AM EDT Sat Jun 3 2023 NYZ001>006-032230- /O.CON.KBUF.BH.S.0002.000000T0000Z-230604T1000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego- 1022 AM EDT Sat Jun 3 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, Wayne, Northern Cayuga, and Oswego counties. * WHEN...Through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
561 WHUS41 KBUF 040213 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1013 PM EDT Sat Jun 3 2023 NYZ001>006-041000- /O.CON.KBUF.BH.S.0002.000000T0000Z-230604T1000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego- 1013 PM EDT Sat Jun 3 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, Wayne, Northern Cayuga, and Oswego counties. * WHEN...Until 6 AM EDT Sunday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
619 WHUS41 KBUF 040829 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 429 AM EDT Sun Jun 4 2023 NYZ001>006-040930- /O.CAN.KBUF.BH.S.0002.000000T0000Z-230604T1000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego- 429 AM EDT Sun Jun 4 2023 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jun 3, 1:34 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 3, 1:34 AM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
134 AM EDT Sat Jun 3 2023
.SYNOPSIS...
A cold front will continue to slowly make its way across the
forecast area overnight...possibly accompanied by a brief shower.
Notably cooler air will move into the area in its wake for the
weekend with high temperatures expected to be in the 70s. Both
Saturday and Sunday will feature a wealth of sunshine.
&&
.NEAR TERM /THROUGH TODAY/...
A backdoor cold front stretching from Georgian Bay southeastward
across our forecast area to the Finger Lakes region tonight will
slowly press through the western counties throughout the remainder
of the overnight period. While a few isolated spots could experience
a brief shower...the vast majority of the region will remain dry.
Saturday will then feature a wealth of sunshine as notably cooler
air in the wake of the cold front will settle into the region. High
temperatures Saturday afternoon will be within a few degrees of 75.
It will turn breezy through with gusts approaching 30 mph from the
Thousand Islands region to the counties lining the south shore of
Lake Ontario.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
Saturday night through Sunday night a closed upper level low will
remain nearly in place over or just offshore of the New England
coastline...while broad surface-based ridging initially draped from
Quebec to the Upper Great Lakes settles southward across New York
State. This will result in quiet and dry weather across our region
for this 36-hour period.
With respect to temperatures...mainly clear skies and a lightening
northeasterly flow will allow for a much cooler Saturday night with
lows ranging from the lower 40s across the North Country to the mid
and upper 40s across much of the rest of the region...with only
areas close to Lake Erie remaining at or above the 50 degree mark.
850 mb temps of +6C to +10C will then support comfortable highs in
the upper 60s to mid 70s Sunday...with ideal conditions for
radiational cooling then allowing for lows to range through the 40s
areawide Sunday night...when some upper 30s might not even be out of
the question within the coldest interior valleys of the Southern
Tier.
Monday and Monday night additional shortwave energy will drop
southward across Ontario/Quebec and into the backside of the closed
upper level low just offshore of New England...which in turn will
lead to this latter feature expanding and deepening across the
northeastern states...eventually leading to cooler and at least
somewhat more unsettled weather for the first half of the long term
period (more on which follows below). Before that happens though...a
weak cold front attendant to this incoming impulse will slip
southward across the area Monday afternoon and evening...with the
weak and fairly moisture-starved nature of this boundary only
supporting some widely scattered to scattered showers...with the
coverage of the latter greatest across the North Country where both
moisture and DCVA aloft will be maximized. Meanwhile...slightly
cooler air aloft will support highs mainly in the upper 60s to lower
70s Monday...with partial cloud cover and the modest northwest flow
behind the front then actually allowing for milder lows in the mid
40s to lower 50s to close out this period Monday night.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Through at least Tuesday and Wednesday the aforementioned large
upper level low will sit and spin across New England. Additional
hard-to-time shortwave impulses rotating around this feature will
bring additional opportunities for scattered showers and perhaps even
some isolated thunder...with pcpn chances generally peaking each
afternoon and early evening due to the greater amounts of diurnally-
driven instability and steeper lapse rates available during these
periods. With the center of the upper low over New England...
generally speaking precip chances across our area will also be
greatest over the Saint Lawrence Valley and North Country...with
progressively lower chances found with increasing westward extent.
The cool pool aloft attendant to the upper low will also result in a
couple days worth of below normal temperatures...with highs mainly
in the mid-upper 60s Tuesday and the 60-65 range Wednesday.
Later on in the weak the upper level low should tend to weaken and
pull further eastward...though the guidance suite still exhibits
some disagreement as to exactly how quickly this occurs...which does
lend some uncertainty in how quickly conditions will improve. In
general though this trend should allow for mainly diurnally-driven
shower chances to gradually lower from west to east Thursday and
Friday... with temperatures also recovering back to near normal
levels (i.e., highs in the lower to mid 70s) by the end of the work
week.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Mainly VFR conditions can be expected through the TAF period...
although a few hours of MVFR cigs will be possible over some of the
western counties between 08 and 14z.
Outlook...
Saturday night through Monday...Mainly VFR.
Tuesday and Wednesday...Mainly VFR with a chance of showers.
&&
.MARINE...
Gentle to moderate breezes will freshen overnight and Saturday as a
backdoor cold front continues to push across the region.
Small craft advisories have been issued for the Lower Niagara River
and for the NY nearshore waters of Lake Ontario from the IAG River
to Mexico Bay for gusty northeast winds Saturday into Saturday
evening. Conditions may also reach SCA levels on parts of Lake Erie
later in the day...so additional headlines may be needed in a later
forecast package.
A general northeast flow will persist through the weekend on Lake
Erie...while winds will become lighter and more variable on Lake
Ontario.
There will no risk for thunderstorms either day of the weekend.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 10 AM this morning to 6 PM EDT this
evening for LOZ030.
Small Craft Advisory from 10 AM this morning to 2 AM EDT
Sunday for LOZ042.
Small Craft Advisory from 6 AM this morning to 2 AM EDT
Sunday for LOZ043-044.
&&
SYNOPSIS...EAJ/RSH
NEAR TERM...EAJ/RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...EAJ/RSH
MARINE...EAJ/RSHHazardous weather outlook, Jun 2, 4:53 AM EDT, 23 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 453 AM EDT Fri Jun 2 2023 NYZ001-007-008-010>014-019>021-085-030900- Niagara-Jefferson-Lewis-Northern Erie-Genesee-Wyoming-Livingston- Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie- 453 AM EDT Fri Jun 2 2023 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ002>006-030900- Orleans-Monroe-Wayne-Northern Cayuga-Oswego- 453 AM EDT Fri Jun 2 2023 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong currents and dangerous swimming conditions are possible on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-030900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 453 AM EDT Fri Jun 2 2023 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:35 PM EDT | Small Craft Advisory | BUF | 29 hr |
Nearby
Beach Hazards Statements in New York, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.